I've been taking 20mg of Lexapro for about 8 months now and I'm about 8 weeks pregnant so I would like to wean myself off of it. I had my first prenatal appointment today but it was just with a nurse who couldn't tell me how to come off it. She told me I would have to ask the doctor but my next appointment isn't for another month and I don't want to wait that long. Any help on how to come off of it would be greatly appreciated.
Tell the Dr's office what the situation is and that you cannot wait that long. Get on the cancellation list or even a referral to another Dr, but don't try this on your own no matter what you get off the Internet. Not done correctly it can drag on and the discomfort from the withdrawal right along with it.
Hi there! I would think you could wean off by slowly reducing the dosages till your at a small enough dose to where you can stop taking it, but I would definitely talk to the doctor first. I would call up there and leave a message for the doctor, explaining the situation and I'm sure someone would get back to you directly. If they don't, call them again, this is your baby you're talking about you're taking care of. You should not have to wait till next month to get in touch about this. Good luck and congratulations on your baby! Take care.
You should not do anything without your drs input. Sometimes it's worse on the baby to do it yourself then to stay on them. That nurse should have found out I'm sure you aren't the first woman who asked. I would go see my primary and get his help at least. He can call your ob to get help if he tries to pass it back to him. You are correct. You need to get off it asap.
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 7 Dec 2010 • 2 answers
Posted 16 Feb 2011 • 6 answers
Posted 28 Oct 2012 • 6 answers
Posted 6 Apr 2014 • 4 answers
I have just finished 2 weeks of 10mg lexapro and a lot of the depression seems to be getting milder?
Posted 23 Jul 2016 • 1 answer